MAUDE Adverse Event Report: SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 105MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH BOLT FOR FEMORAL NECK SYSTEM 105MM LENGTH-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.168.305S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Necrosis (1971)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision surgery on (b)(6) 2021.Patient history follows: on or about (b)(6) 2020, the patient suffered a fall at home.X-ray reported a right intertrochanteric fracture and a ct which identified an impacted comminuted right intertrochanteric fracture.On (b)(6)2020 the patient underwent open treatment of the right femoral neck fracture with a femoral neck system (fns) screw and side plate.On (b)(6)2021, the patient complained of worsening right hip pain and lower extremity edema.On (b)(6) 2021, patient reiterated worsening pain and had to ambulate with a walker.From (b)(6)2021, patient was hospitalized with constant right hip pain.Patient stated they had suffered no falls or injuries since initial surgery.Staff conducted x-rays, an mri of the lumbar spine without contrast, fluoroscopy, and epidurogram with steroid injection at l2-l3.Patient was then discharged to a skilled nursing facility.On (b)(6)2021, patient underwent right hip hemiarthroplasty and removal of the hardware.Upon inspection of the hardware, the fns plate had broken.Postoperatively, the patient suffered significant swelling in bilateral lower extremities caused by deep vein thrombosis in the popliteal vein.On (b)(6) 2021 the patient complained of continued pain and trouble ambulating.Patient also stated that the surgical wound had an odor.Patient returned to rehab where they remained for a month until suffering a fall.On (b)(6) 2021, patient was found to have an infected right total hip arthroplasty, surgical wound dehiscence, a uti, acute metabolic encephalopathy and a stage iii pressure ulcer on his right heel.On (b)(6) 2021, the patient underwent a third procedure; incision and drainage, acetabuloplasty and right hip replacement with debridement and placement of an antibiotic spacer.Surgeon noted soft tissue with fibrosis and focal acute inflammation with necrosis; bone with reactive changes and marrow fibrosis.On (b)(6) 2021 the patient died due to cardiac arrest, anemia post op, septic right hip and thrombosis of the left arm and right leg.This report is for a bolt for femoral neck system 105mm length-sterile.This is report 1 of 2 and captures the revision procedure on (b)(6) 2023.Additional reports are captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is synthes legal counsel.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device image.Visual analysis of the photo revealed that the neck fix bolt l105 tan (product code: 04.168.305, lot number: 25p1325) was observed scratched due to use, by the implantation and extraction process.Review of the photographic evidence found nothing indicative with the reported adverse event.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for neck fix bolt l105 tan.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is not valid.Therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BOLT FOR FEMORAL NECK SYSTEM 105MM LENGTH-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17134675
Report Number8030965-2023-07468
Device Sequence Number7377221
Product Code KTT
UDI-Device Identifier10886982274779
UDI-Public(01)10886982274779
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.168.305S
Device Catalogue Number04.168.305
Device Lot Number25P1325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/15/2023
07/24/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date06/15/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NECK FIX PLATE 2HO TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale